MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS INC. IMPRESS®.BRAIDED.CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS INC. IMPRESS®.BRAIDED.CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 512535HH1
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/09/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect medical device is not expected to return for evaluation.The complaint could not be confirmed.The root cause could not be determined.A dhr review was performed and yielded no exception documents that would cause or contribute to the reported failure.A search of the complaint database was performed and only one similar complaint was identified.Should the device be returned later, the investigation will be reopened.
 
Event or Problem Description
The account alleges that during a carotid artery stenting procedure, the catheter tip detached from its shaft and migrated further into the carotid artery.A vascular snare device was used to capture the detached portion for removal.The foreign body fragmented into smaller pieces.The physician decided to secure the detached fragments, which ment moving towards the cerebral part.The foreign body was pinned in position with a stent.Currently patient is under icu observation for stroke risk.

Brand Name
IMPRESS®.BRAIDED.CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS INC.
14646 kirby dr,
pearland TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS INC.
14646 kirby dr,
pearland TX 77047
Manufacturer Contact
adrian cole
1600 merit parkway
south jordan, UT 84095
8012531600
MDR Report Key21886844
Report Number3010665433-2025-00018
Device Sequence Number3530550
Product Code DQO
UDI-Device Identifier00884450683750
UDI-Public884450683750
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/07/2025
Device Catalogue Number512535HH1
Device Lot NumberE2434378
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/10/2025
Initial Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown